Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 103, NWS New Orleans, LA

October 7, 2017Jackson County, Mississippi

NWS New Orleans, LA issued this river flood warning at Oct 7, 2017, 8:37 PM CDT for Jackson County, Mississippi. It took effect at Oct 8, 2017, 7:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Oct 7, 2017, 8:37 PM CDT (01:37 UTC)
In effect from
Oct 8, 2017, 7:00 AM CDT
Expired
Oct 11, 2017, 5:00 PM CDT
In force
3 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, MS

The radar

The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Escatawpa River above Orange Grove (ORAM6). The gauge peaked at 5.24 ft at Oct 12, 2017, 3:00 PM CDT.

actionminormoderate51010/0810/0910/1010/1110/12
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 0248018020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

751 
WGUS44 KLIX 080137
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
837 PM CDT Sat Oct 7 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following river in Mississippi... 

The Escatawpa River Above Orange Grove affecting Jackson CountyPRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.


Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!


A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC059-090737-
/O.NEW.KLIX.FL.W.0103.171008T1200Z-171011T2200Z/
/ORAM6.1.ER.171008T1200Z.171009T0600Z.171011T1600Z.NO/
837 PM CDT Sat Oct 7 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Escatawpa River Above Orange Grove.
* from Sunday morning to Wednesday afternoon.
* At 7:30 PM Saturday the stage was 3.4 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise above flood stage by tomorrow 
  morning and then continue to rise until cresting at or near 9.0 feet by 
  by late Sunday night. The river is expected to fall below flood stage by 
  late Wednesday morning.
* Impact...At 8.0 feet...Flooding will occur at low spots along U.S. 
  Highway 90 from Orange Grove to Moss Point. Some residences and 
  business structures will be threatened.

&&
 
LAT...LON 3052 8841 3052 8845 3046 8845 3046 8842

&&

LAT...LON 3052 8841 3052 8845 3046 8845 3046 8842






$$
2 follow-up statements
402 
WGUS84 KLIX 081332
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
832 AM CDT Sun Oct 8 2017

...The flood warning continues for the following rivers in 
Mississippi...
 
  Escatawpa River Above Orange Grove affecting Jackson County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC059-091932-
/O.EXT.KLIX.FL.W.0103.000000T0000Z-171011T1200Z/
/ORAM6.1.ER.171010T0000Z.171010T0000Z.171011T0600Z.NO/
832 AM CDT Sun Oct 8 2017

The Flood Warning continues for
  The Escatawpa River Above Orange Grove.
* until Wednesday morning.
* At  7:30 AM Sunday the stage was 5.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact...At 8.0 feet...Flooding will occur at low spots along U.S. 
  Highway 90 from Orange Grove to Moss Point. Some residences and 
  business structures will be threatened.

&&

LAT...LON 3052 8841 3052 8845 3046 8845 3046 8842

$$

95/DM
005 
WGUS84 KLIX 090120
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
820 PM CDT Sun Oct 8 2017

...The flood warning has been cancelled for the following river in 
Mississippi...
 
The Escatawpa River Above Orange Grove affecting Jackson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC059-090150-
/O.CAN.KLIX.FL.W.0103.000000T0000Z-171011T1200Z/
/ORAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
820 PM CDT Sun Oct 8 2017

The Flood Warning is cancelled for
  The Escatawpa River Above Orange Grove.
* At 7:30 PM Sunday the stage was 4.2 feet.
* Flood stage is 8.0 feet.
* Forecast...The river has fallen below flood stage. No flooding is
  expected in the near future. 

&&

LAT...LON 3052 8841 3052 8845 3046 8845 3046 8842






$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 7, 5:41 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Oct 7, 5:41 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
541 PM CDT Sat Oct 7 2017

.DISCUSSION...

Hurricane Nate continue to move quickly northward towards the
extreme southeast Louisiana delta with landfall expected early
this evening followed by a second landfall on the Mississippi Gulf
coast a bit later this evening. Conditions will continue to
deteriorate as earlier forecast with regards to wind, storm surge,
heavy rain potential and marine conditions, then conditions will
improve in most areas just as quickly later tonight into Sunday
morning. The exception will be near the tidal basins and rivers
along the Mississippi Gulf coast where high water and flooding
from a combination of storm surge and fresh water rainfall runoff
flooding could occur longer into Sunday. The Hurricane Warning
and Tropical Storm Warning areas will likely start to be trimmed
back from south/west to north/east as Nate moves ashore and
inland. The Flash Flood Watch for the Mississippi Gulf coast was
left in effect through 6 pm Sunday, but it may eventually be
cancelled early since the main threat of heavy rainfall is
tonight.

Please refer to the specific information in the Storm Surge
Warning, Hurricane/Tropical Storm Warning and Hurricane Local
Statement products from our web page for localized impacts for
your area of interest. In addition, there has been a blitz of
valuable and critical safety & impact information put on Twitter
if you follow @NWSNewOrleans. Here is a summary of impacts through
late tonight:

1. Tropical storm force winds expected to continue spreading
north across coastal areas and the tidal lakes through this
evening, then ending from southwest to northeast later tonight and
early Sunday morning.

2. Hurricane force winds are expected/possible near to just east
the center of Nate as hurricane continues to move northward
towards the Mississippi Gulf coast this evening, then winds will
drop off fairly quickly late tonight.

3. Storm surge flooding (inundation/above ground):
Grand Isle, LA to the mouth of the Miss. River...2 to 4 ft;
Mouth of Miss. River to Mississippi/Alabama border...7 to 11 ft;
Lake Pontchartrain...7 to 11 feet near the Rigolets, 4 to 7 feet rest
of St. Tammany, 3 to 5 feet elsewhere around Lake.

4. Heavy rainfall: 3 to 6 inches with locally higher amounts
expected across the Mississippi coastal counties, and a Flash
Flood Watch is in effect through 6 pm Sunday. Rainfall totals of 2
to 5 inches are forecast in extreme southeast Louisiana with the
highest amounts near the southeast coastal areas. Moderate
rainfall totals are forecast in the far western areas including
Baton Rouge with generally 1/2 inch expected with locally higher 1
to 3 inch amounts possible.

5. Isolated tornadoes are possible east/northeast of the center,
mainly through this evening.

Conditions will improve fairly quickly from southwest to northeast
through the day on Sunday as Nate quickly moves northeast towards
the southern Appalachians, however lingering higher precipitable
water and southwesterly winds will keep a chance of showers and
some thunderstorms in the forecast Sunday night with fairly high
chances on Monday.

Rain chances lower to slight chance to chance through the remainder
of the week as a weak cold front moves into the region, however the
dry air push remains weak. With that the cold front to cool
things off that we have been watching for still doesn't look like
we will see for at least 7 days. 22/TD

&&

.AVIATION...

Worsening conditions expected at all of the terminals between now
and 00z as Hurricane Nate approaches. Expect to see prevailing IFR
conditions in place at all of the terminals form 00z through 12z
tomorrow. Conditions will gradually improve after 12z as Hurricane
Nate moves inland and pulls out of the area. Hurricane and
tropical storm force winds are most likely to occur from 00z
through 12z at the terminals. 32

&&

.MARINE...

Hurricane conditions will continue to spread from south to north
across the central Gulf coast region this evening near the center
of Hurricane Nate tropical storm conditions extending out a
greater distance mainly on the east/northeast side of the center.
As and after the hurricane makes landfall, conditions will be
improving fairly rapidly from south/southwest to north/northeast
later tonight into Sunday morning. High pressure will then build
into the central Gulf coast region with calmer winds and lower
waves through most of next week. 22/TD

&&

.DECISION SUPPORT...

DSS code: Red.
Deployed: NOHSEP.
Activation: High Impact and ER Met.
Activities: Hurricane Nate.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  86  74  85 /  90  40  20  70
BTR  76  87  75  88 /  60  30  20  60
ASD  78  85  76  85 / 100  40  30  60
MSY  77  87  77  88 /  90  30  40  60
GPT  79  84  78  84 / 100  60  40  60
PQL  80  83  78  84 / 100  70  40  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Warning for LAZ040-058-060>064-068>070-072.

     Tropical Storm Warning for LAZ039-049-050-056-057-059-065>067-
     071.

GM...Hurricane Warning for GMZ530-532-534-536-538-552-555-557-572-575-
     577.

     Tropical Storm Warning for GMZ550-570.

MS...Hurricane Warning for MSZ080>082.

     Tropical Storm Warning for MSZ077.

     Flash Flood Watch through Sunday afternoon for MSZ080>082.

GM...Hurricane Warning for GMZ532-534-536-538-552-555-557-572-575-
     577.

     Tropical Storm Warning for GMZ570.

&&
Hazardous weather outlook, Oct 7, 7:42 PM CDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
742 PM CDT Sat Oct 7 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-081400-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
742 PM CDT Sat Oct 7 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

A Hurricane Warning remains in effect for coastal Mississippi as
well as lower St. Bernard, lower Plaquemines, and lower Jefferson
Parishes in Louisiana. A Tropical Storm Warning is in effect for the
remainder of southeast Louisiana to the east of a Napoleonville to
Livingston to Franklinton line...including New Orleans. A Tropical
Storm Warning is also in effect for Pearl River County in
Mississippi.

A Storm Surge Warning is in effect for coastal locations of
southeast Louisiana to the east of Grand Isle...including locations
around Lake Pontchartrain. The Storm Surge Warning includes the
Mississippi Coast as well. The Storm Surge Warning does not include
areas protected by the hurricane levee system.

Heavy rain is also possible as Nate moves across the region.
Widespread 3 to 5 inches with locally higher amounts are
anticipated. The heaviest rain will occur on the east side of Nate
across coastal Mississippi where a Flash Flood Watch is in effect.

The threat for tornadoes will exist over far southeast
Mississippi...primarily in Jackson county.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hurricane, Tropical Storm, and Storm Surge Warnings may continue
through Sunday morning before conditions subside as Hurricane Nate
moves inland and away from the region.

For Monday through Friday, the threat of hazardous weather is
low.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather or flooding should be relayed to the
National Weather Service or local law enforcement.

In the hours before

Special weather statement, Oct 7, 3:07 PM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
307 PM CDT SAT OCT 7 2017

LAZ039-040-072-MSZ077-080>082-072115-
Washington-Southern Tangipahoa-St.
Tammany-Jackson-Harrison-Hancock-Pearl River-
307 PM CDT SAT OCT 7 2017

...AN OUTER BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
HURRICANE NATE WILL AFFECT ST. TAMMANY...TANGIPAHOA AND WASHINGTON
PARISHES...HARRISON... HANCOCK...JACKSON AND PEARL RIVER COUNTIES...

At 302 PM CDT, radar indicated a band of showers and thunderstorms
associated with Hurricane Nate was located along a line extending
from just north of Pascagoula to just west of Lyman to near East New
Orleans. Movement was northwest at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

This band of showers and thunderstorms will be near a Lumberton to
Franklinton to Tangipahoa line by 430 pm CDT.

LAT...LON 3032 8848 3034 8874 3038 8884 3038 8882
      3039 8879 3043 8885 3043 8892 3039 8886
      3049 8921 3020 8977 3038 9019 3061 9040
      3100 8988 3091 8934 3065 8934 3068 8889
      3074 8888 3074 8841 3035 8839
TIME...MOT...LOC 2002Z 134DEG 35KT 3024 8840 3055 8927 3013 8988
Local storm report, Oct 7, 3:09 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT SAT OCT 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TROPICAL STORM   24 S VENICE             28.93N 89.41W
10/07/2017                   PLAQUEMINES        LA   C-MAN STATION

            SUSTAINED WINDS 37 KTS GUSTING TO 44 KTS. STATION AT 20
            METERS ABOVE WATER.

&&

AK

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.